Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 22, NWS Miami, FL

April 21, 2008

NWS Miami, FL issued this red flag warning at Apr 21, 2008, 2:33 AM EDT. It took effect at Apr 21, 2008, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 21, 2008, 2:33 AM EDT (06:33 UTC)
In effect from
Apr 21, 2008, 1:00 PM EDT
Expired
Apr 21, 2008, 7:00 PM EDT
In force
6 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 210633
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
233 AM EDT MON APR 21 2008

FLZ063-066-070-212300-
/O.NEW.KMFL.FW.W.0022.080421T1700Z-080421T2300Z/
GLADES-HENDRY-INLAND COLLIER-
233 AM EDT MON APR 21 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR
MORE HOURS THIS AFTERNOON.

THE SHORT RANGE MODELS ARE SHOWING THE DEW POINTS TO FALL DOWN TO
THE LOWER TO MID 50S THIS AFTERNOON...AS TEMPERATURES WARM UP
INTO THE MID TO UPPER 80S. THIS WILL ALLOW FOR THE RELATIVE
HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 OR MORE HOURS THIS
AFTERNOON OVER THIS AREA. THEREFORE...A RED FLAG WARNING HAS BEEN
ISSUED FOR NORTHERN COLLIER...GLADES...AND HENDRY COUNTIES FOR
THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 20, 9:08 PM EDT, 5 hours 25 minutes earlier.

Area forecast discussion, Apr 20, 9:08 PM EDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
908 PM EDT SUN APR 20 2008

.UPDATE...SCATTERED SHRA THAT DEVELOPED ALONG THE DIFFUSE FRONTAL
BOUNDARY CONTINUING TO SAG SOUTHEAST ACROSS PALM BEACH AND BROWARD
COUNTIES. THE 00Z MFL SOUNDING SHOWS AN ATMOSPHERIC LAYER OF VERY
STABLE AIR CONTINUING FROM BETWEEN 7K AND 13K FEET SO NO THUNDER
HAS DEVELOPED AND THE ONLY WAY I SEE THESE SHRA MAINTAINING
THEMSELVES IS A SOUTHEAST INFLOW SOUTH OF THE BOUNDARY. SO I WOULD
SUSPECT THIS ACTIVITY WILL BEGIN TO WIND DOWN IN ABOUT AN HOUR OR
SO AND WILL NEED TO UPDATE ZONES TO TAKE OUT MENTION OF EVENING AT
THAT TIME. ALREADY AMENDED RECENTLY TO TAKE OUT MENTION OF
AFTERNOON. ONCE THESE SHRA DIMINISH, SKIES WILL BECOME CLEAR AND
WITH VERY WEAK GRADIENT FLOW WINDS WILL BECOME NEARLY CALM WITH
MAYBE EVEN A LAND BREEZE SETTING UP. SO WILL KEEP MENTION OF
PATCHY FOG ALONG BOTH COASTS AND AREAS OF FOG FOR INTERIOR ZONES.
MARINE ZONES LOOK TO BE IN GOOD SHAPE. 30/KOB

&&

.AVIATION...VFR ALL TERMINALS NEXT 24 HRS XCP THRU 03Z AT
KFXE...KFLL...KMIA ...KOPF AND KTMB BRIEF TEMPORARY MVFR IN SHRA
THOUGH ONLY VCSH IN TAFS AT THIS TIME. WEAK FRONTAL BOUNDARY
MOVING S OK LAKE OKEE AND DISSIPATING OVER S FLA. SSE WINDS S OF
BOUNDARY AFFECTING KFXE... KFLL...KOPF...KMIA AND KTMB THRU 03Z
THEN BCMG SW 5 KTS OR LESS. SW WINDS ALL TERMINALS AFT 14Z BUT 10
KTS OR LESS. 15/JR

&&

.PREV DISCUSSION... /ISSUED 233 PM EDT SUN APR 20 2008/

DISCUSSION...GULF SEA BREEZE IS QUICKLY MOVING INLAND WITH THE
ATLANTIC SEA BREEZE AND LAKE BREEZE DEVELOPING. SHOWERS HAVE
DEVELOPED WEST OF LAKE OKEECHOBEE AND PREVIOUS THINKING THAT
SCATTERED SHOWERS WILL FOCUS ALONG THE EAST COAST...ALONG WITH
THE POSSIBILITY OF A STORM OR TWO...STILL LOOKS GOOD. STORM THREAT
IS SMALL GIVEN THE PRESENCE OF THE INVERSION NEAR 10K FT AND WEAK
LAPSE RATES...BUT STILL CANNOT BE RULED OUT. SREF POPS AND
GRAPHICAL DEPICTION OF QPF FIELDS IN BOTH THE GFS AND NAM SUGGEST
THAT SHOWERS COULD CONTINUE INTO THE EVENING HOURS AS CONVERGENCE
WILL CONTINUE ALONG THE EAST COAST AIDED BY THE WEAKENING FRONT
MOVING INTO NORTHERN AREAS. THUS...DECIDED TO GO HIGHER THAN
GFS/NAMMOS POPS FOR THIS EVENING.

FOG IS A BETTER POTENTIAL TONIGHT AS THE FRONT WASHES OUT...SKIES
BEGIN TO CLEAR OUT...AND WINDS BECOME CALM. THEREFORE...DECIDED TO
GO WITH AREAS OF FOG INLAND OVERNIGHT WITH PATCHY FOG ALONG THE
COASTS.

FOR MONDAY...THE FRONT WILL WASH OUT AND WHATEVER IS LEFT OF IT WILL
MOVE OFFSHORE WITH DRIER AIR MOVING IN FROM THE NW AS HIGH
PRESSURE BUILDS INTO THE AREA. SO AM EXPECTING A NICE DAY AND WILL
CONTINUE WITH DRY CONDITIONS IN LINE WITH CURRENT GUIDANCE.

CUTOFF LOW OVER THE CAROLINAS WILL EVENTUALLY MOVE INTO THE
WESTERN ATLANTIC MONDAY NIGHT...WITH AN ASSOCIATED SURFACE LOW
WELL EAST OF THE AREA. THESE FEATURES WILL TAKE TIME MOVING TO
THE EAST THROUGH LATE IN THE WEEK. THIS WILL KEEP THE LOCAL AREA
IN A LARGE SCALE SUBSIDENCE PATTERN WITH MOSTLY TRANQUIL WEATHER
EXPECTED. HOWEVER...BOTH GFS AND ECMWF SEND SOME MOISTURE AROUND
THE LOW AND INTO THE LOCAL AREA FROM THE NORTHEAST THU/FRI. THIS
COULD LEAD TO ISD/SCT SHOWERS EAST COAST LATE IN THE WEEK. SINCE
MEXMOS POPS CONTINUE ONLY IN THE TEENS...DECIDED TO NOT ADD ANY
SHOWERS TO THE FORECAST AT THIS TIME AND SEE WHAT HAPPENS IN LATER
MODEL RUNS. SO NO CHANGES WERE MADE TO THE EXTENDED FCST.

AVIATION...VFR CONDITIONS SHOULD PREVAIL IN THE SKY AND CEILING THROUGH
MONDAY MORNING. THE ONLY EXCEPTION TO THIS THAT TMB AND APF COULD
SEE SOME REDUCE VIS DOWN TO MVFR CONDITIONS BETWEEN 9Z AND 12Z
MONDAY MORNING...DUE TO THE POSSIBILITY OF FOG DEVELOPMENT. SO
HAVE PUT A TEMPO GROUP FOR TMB AND APF TAF SITES FOR THE LOWER VIS
FOR THE ABOVE TIME.

THERE COULD ALSO BE SOME SHOWERS AND A THUNDERSTORM OR TWO LATE THIS
AFTERNOON INTO EARLY THIS EVENING FOR THE EAST COAST TAF SITES...DUE
TO THE COLD FRONT COMING SOUTH FROM CENTRAL FLORIDA AND THE EAST
COAST SEA BREEZE COLLIDING WITH THE WEST COAST SEA BREEZE. SO HAVE
ADDED VCSH TO THE EAST COAST TAF SITES...BUT NOT VCTS DUE TO THE
VERY SMALL COVERAGE OF THE THUNDERSTORM.

THE WINDS WILL ALSO BE WEST AT APF TAF SITE THIS AFTERNOON BEFORE
GOING TO LIGHT AND VARIABLE TONIGHT. THE EAST COAST TAF SITES WILL
SEE VRB WINDS THIS AFTERNOON BEFORE GOING LIGHT AND VARIABLE
TONIGHT. THE ONLY EXCEPTION TO THIS IS PBI AND FLL WHERE THEY WILL
BE SOUTHEAST THIS AFTERNOON AT 5 TO 10 KNOTS...AS THE EAST COAST SEA
BREEZE HAS PASSED BY THESE TAF SITES.

MARINE...WINDS TO REMAIN RATHER LIGHT WITH LOW SEAS...BUT WINDS
WILL BECOME NORTHERLY TUE NIGHT THROUGH THE LATTER PART OF THE
WEEK. THIS WILL ALLOW GULF STREAM SEAS TO INCREASE POSSIBLY INTO
SCA LEVELS. LOW PRESSURE WILL MOVE SE ACROSS THE WESTERN ATLANTIC.
WIND FIELD ON THE NORTHERN PERIPHERY OF THIS LOW WILL AIM TOWARDS
THE FL EAST COAST...BUT NOT THAT STRONG MAINLY 10-20 KT RANGE.
WAVEWATCH SHOWS A SMALL SWELL MOVING TO THE FL EAST COAST
ON THE 24TH-26TH WITH DIRECTION TOWARDS 230-240 DEGREES. ONLY
NORTHERN PALM BEACH COUNTY COULD BE AFFECTED BY THIS...BUT LOOKS
TO ONLY BE 2-4 FT ANYWAYS. GIVEN UNCERTAINTIES IN FETCH/DIRECTION
WILL LEAVE OUT OF GRIDS/FCST AT THIS TIME AND WE CAN ADJUST
ACCORDINGLY OVER THE NEXT FEW DAYS.

FIRE WEATHER...GFS SHOWS DEWPOINTS IN THE UPPER 50S TO LOWER 60S
THE NEXT FEW DAYS. THE NAM12 HAS INCREASED ITS DEWPOINTS FROM
PREVIOUS RUNS...THOUGH IT DOES SHOW A NARROW BAND OF LOWER
DEWPOINTS NEAR THE LAKE TOMORROW AFTERNOON. TEMPS OVER INTERIOR
AREAS HAVE BEEN SEVERAL DEGREES HIGHER THAN GFSMOS...MORE IN LINE
WITH NAM12 TEMPS...SO FOLLOWED THIS AND CAPPED MAXES OFF A FEW
DEGREES SHORT OF GFSMOS. THIS YIELDS RHS IN THE UPPER 30S TO
LOWER 40S ACROSS THE AREA...LOWEST INTERIOR. WILL NOT ISSUE A
WATCH AT THIS TIME AS IT LOOKS VERY BORDERLINE...AND DURATION
PROBABLY WILL BE HARD TO COME BY. MID SHIFT CAN TAKE A CLOSER LOOK
WITH LATER TRENDS AND GUIDANCE.

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 20, 9:42 AM EDT, 16 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
942 AM EDT SUN APR 20 2008

FLZ063-066>075-168-172>174-210145-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
942 AM EDT SUN APR 20 2008

...SLIGHT CHANCE OF STORMS EAST COAST AREAS THIS AFTERNOON AND EARLY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS
AFTERNOON INTO THIS EVENING ALONG THE EAST COAST METRO AREAS OF
SOUTH FLORIDA. THE PRIMARY IMPACTS FROM THE STORMS WILL BE
LIGHTNING STRIKES, WIND GUSTS UP TO 30 MPH, AND LOCALLY HEAVY
RAINFALL. IF YOU SEE LIGHTNING OR HEAR THUNDER MOVE INSIDE UNTIL
THE STORMS HAVE PASS BY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.